| Catalog Number |
00515048201 |
| Medical Device Problem Code |
Mechanical Problem (1384)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/23/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during surgery, the unit would not work at all (even the motor).There was no patient harm/injury reported.It was unknown if there was surgical delay.During device evaluation and visual inspection of the interior of the pack found the batteries had leaked electrolyte inside of the pack.Due diligence is complete; no further information is available.
Additional Manufacturer Narrative
This event is recorded with zimmer biomet under (b)(4).This medwatch is being filed as an initial/final report based on information discovered during the device evaluation.Functional testing of the returned product found the device would not power on with the original battery pack nor when connected to a lab battery pack.Visual inspection of the interior of the pack found the batteries had leaked electrolyte inside of the pack.There did not appear to be damage to the wiring of the pack.Visual inspection of the interior of the handpiece found the plunger was stuck in place inside the plunger housing.The motor would power on when the electrodes were made to touch in both trigger modes when connected to the lab battery pack.No other damage was found.Review of the device history record identified no deviations or anomalies during manufacturing related to the reported event.The root cause of the reported issue is attributed to manufacturing and/or design issues.The event is confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.G2: foreign - event occurred in japan.